Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Nausea And Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Loss of Appetite Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small intestine, large intestine, rectum, andanus. It is also called the gastrointestinal or GI tract. The gut plays an important role in keeping you healthy. It is where food isdigested and nutrients absorbed...
Ask the Experts

Nausea, Diahrea, Pains

I am currently on Viramune and Truvada for HIV (for 18 months). I also take 60mg Cymbalta, 800 Asyclovir, and 30mg of Niphedipine. The last thre emonths I have had digestive track problems. Parasites that have been treated and haven't shown...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Viramune is usually well tolerated unless there are liver related problems. The tenofovir in Truvada sometimes can cause ongoing stomach complaints and diarrhea. I would say that the overall GI profile for Viramune + Truvada is pretty good. If you... Read more »

Severe Nausea and Heartburn

I have been on Kaltra and Combivir for 30 days. I was diagnosed with AIDS 5 weeks ago. CD4 140; VL 137,000.I am nauseous all day and have heartburn when lying down. Is there anything I can do to ease these side effects? ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Upper GI complaints such as yours are fairly common with that combination-particularly in the first months. I trust you are taking with food. For the nausea I often try Reglan, Marinol or compazine. For heartburn (I often sense that the alcohol... Read more »

Nausea with Combivir

I found out I was HIV + 3 months ago. My doctor put me on Combivir and Abacavir, but I was part of that 4% who have an adverse reaction to Abacavir. Anyway, I switched to Sustiva and so far that has been fine. My problem is with the Combivir. I...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
If you still have nausea after 3 months on combivir, it is time for a change. Ask for d4T and 3TC instead of combivir. This should be better. But make sure there are no other reasons for nausea, such as gall bladder or liver disease, stomach... Read more »

Food intolerance?weight loss/nausea/vomiting

Dear Keith,I have been HIV+ for 15 years and on medication for 10 years since my diagnosis. I have been on a a number of meds regimens but six years ago started to vomit after eating notably from rich foods (originally I thought this was a bug but...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I assume you have been evaluated for any swallowing (motilty) disorder, H pylori disease, gallbladder disease, milk or gluten enteropathy, thyroid disorders, diabetes as possible causes of chronic nausea or weight loss. Also an evaluation by a... Read more »
Connect With Others

NAUSEA

Posted by Anonymous, 1 Reply
what kind of nausea do you get from HIV ? and is nausea caused by worrying about stuff i.e HIV i was freaking big time with alot of stuff basically i thought everything gave me HIV Read more »

NAUSEA!!!

Posted by dj1979, 5 Replies
I posted this in the Treatment Forum, but I don't think many people check there, so I'm reposting it in Living with HIV.

I started on Combivir and Sustiva on Saturday, because my CD4 had fallen to 222. I feel nauseous all the time - just kind of... Read more »

Nausea and ARS

Posted by Anonymous, 2 Replies
Ok quick question. I had a fever of 99.6 and i was feeling nauseous. Here is the thing. I only felt nauseous when I was actually eating. not during any other time. My appetite was nearly gone and i could not eat a lot at all. I would start to... Read more »

Nausea and running out of antacids

Posted by Anonymous, 2 Replies
Would you experience nausea 3 days post exposure? My exposure was an extremely low/no risk exposure but this nausea has me concerned.

Thanks and God Bless Read more »